Hail, Volusia
- When
- June 11, 2:37 PM EST
- Where
- Volusia County, 0.69 mi S of Daytona Beach
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.210, -81.030
Summertime pulse thunderstorms formed along an active sea breeze boundary between Sanford and Daytona Beach.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Summertime pulse thunderstorms formed along an active sea breeze boundary between Sanford and Daytona Beach.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 11, 1:44 PM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 244 PM EDT MON JUN 11 2007 ...STRONG STORMS POSSIBLE THIS AFTERNOON/EARLY EVENING... .DISCUSSION...CURRENT/TONIGHT...UPPER RIDGING BEGINS TO BREAK DOWN SLIGHTLY OVERNIGHT AS ENERGY FROM A LARGE CLOSED LOW OFF OF NEW ENGLAND PINWHEELS ENERGY SOUTHWARD DOWN THE EAST COAST. WITH THE QUASI-STATIONARY BOUNDARY ACROSS NORTHERN FLORIDA THE SURFACE RIDGE WILL REMAIN SUPPRESSED ACROSS SOUTH FLORIDA. THE EAST COAST SEA BREEZE IS MOVING INLAND A LITTLE QUICKER THAN YESTERDAY AND EXPECT SCATTERED CONVECTION TO FIRE ALONG AND OUT AHEAD OF THIS FEATURE THROUGH THE AFTERNOON. LATER TODAY THE RESULTANT COLLISION BETWEEN THE EAST/WEST COAST BOUNDARIES COULD SEND CONVECTION BACK TOWARDS THE EAST COAST THROUGH MID EVENING ESPECIALLY FROM INDIAN RIVER COUNTY NORTHWARD AS WINDS ALOFT ARE LIGHT BUT HAVE A NORTHWEST COMPONENT TO THEM. THE MAIN THREATS REMAIN DAMAGING DOWNBURST WINDS...LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND HAIL. TEMPERATURES TODAY HAVE BEEN SEVERAL DEGREES LOWER THAN THE PREVIOUS DAY DUE TO ADDITIONAL CLOUD COVER AND AN EARLIER INLAND MOVEMENT OF THE SEA BREEZE. LOWS TONIGHTS LOWS EXPECTED IN THE 70S. WINDS WILL BECOME LIGHT THIS EVENING/OVERNIGHT WITH A SLIGHT SOUTH/SOUTHWEST COMPONENT. TUE-THU...AN UPPER LEVEL DISTURBANCE WILL ROTATE AROUND THE NORTH ATLANTIC MID LEVEL CUT-OFF. ASSOCIATED VORTICITY ADVECTION.... COOLING ALOFT TO -10/-11C...AND SEA BREEZE CONVERGENCE WILL LEAD TO INCREASED PRECIP CHANCES. IN ADDITION...A WEAK SURFACE TROUGH WILL DROP SOUTHWARD INTO THE NORTHERN CWA TUESDAY...THEN INTO THE CENTRAL CWA WED/THU...PROVIDING ADDITIONAL CONVERGENCE/LIFT. INCREASING MID-LEVEL CYCLONIC FLOW WILL ADVECT DEEP AFTERNOON CONVECTION FROM THE INTERIOR TOWARDS/OFFSHORE THE EAST COAST. SEVERE STORMS POSSIBLE TUE AND ESPECIALLY WED AFTERNOON...WITH STRONG WINDS GUSTS AND HAIL THE PRIMARY THREATS. HAVE RAISED POPS FOR TUESDAY AFTERNOON AND LOWERED MAX TEMPS SLIGHTLY. MAX TEMPS NEAR TO SLIGHTLY BELOW CLIMO GIVEN CLOUDS AND HIGH ABOVE CLIMO PRECIP CHANCES MID WEEK. FRI-SUN...LARGE WESTERN ATLANTIC LOW SLOWLY GETS PUSHED EASTWARD WITH UPPER HEIGHTS STILL ON THE LOW SIDE FRIDAY INTO EARLY SATUDAY BEFORE SHORT WAVE RIDGING STARTS TO BUILD OVER FLORIDA. LOW LEVEL FLOW WILL BE VERY LIGHT ONSHORE...WHICH WILL ALLOW THE EAST COAST SEA BREEZE CIRCULATION TO DEVELOP/PUSH INLAND EACH DAY. AIR MASS SHOULD BE DRIER DURING THIS PERIOD...WITH PRECIPITABLE WATER VALUES DROPPING TO AROUND 1.5. THIS SCENARIO SUPPORTS 20-30 POPS EACH DAY. && .AVIATION...CONVECTION CENTERED THIS AFTERNOON/EVENING AROUND INLAND MOVING EAST/WEST COAST SEA BREEZE BOUNDARIES. SCT MVFR/IFR TSRA TO AROUND 03Z WITH IMPROVING CONDITIONS AFTERWARD. && .MARINE...SOUTH/SOUTHEAST WINDS AROUND 10 KT OR LESS LATE THIS AFTERNOON INTO EARLY EVENING WILL TRANSITION BACK TO SOUTHWESTERLY OVERNIGHT. SEAS 1-2 FT. ONSHORE FLOW AOB 10 KT TUE WILL BECOME OFFSHORE WED/THU. AN ONSHORE FLOW WILL GRADUALLY BECOME RE-ESTABLISHED BY LATE IN THE WEEK AS THE WEAK SURFACE DROP LOSES IDENTITY ACROSS THE CENTRAL COASTAL WATERS. SEAS WILL REMAIN 3 FT OR LESS OUTSIDE OF CONVECTION. SCATTERED-NUMEROUS STORMS WILL MOVE ACROSS THE INTRACOASTAL RIVERS AND INTO THE COASTAL WATERS EACH AFTERNOON THIS WEEK...MOST LIKELY TUE/WED. A FEW STORMS MAY BE STRONG/SEVERE. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 86 71 84 / 20 60 30 60 MCO 73 89 71 87 / 20 50 30 50 MLB 73 87 71 85 / 20 60 30 60 VRB 71 88 72 86 / 20 50 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....SPRATT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 540 AM EDT MON JUN 11 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 112145- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 540 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON AS THE EAST AND WEST COAST SEA BREEZES DEVELOP AND MOVE INLAND. THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING...ALTHOUGH A FEW STORMS COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. RESIDENTS SHOULD REMEMBER THAT LIGHTNING MAKES ANY THUNDERSTORM A POTENTIAL KILLER. MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD AND REMAIN INDOORS FOR 30 MINUTES PAST THE LAST RUMBLE OF THUNDER. ...FLOODING... THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL MOVE SLOWLY TO THE SOUTH-SOUTHEAST DUE TO WEAK STEERING WINDS ALOFT. DUE TO THEIR SLOW MOVEMENT...SOME STORMS WILL PRODUCE TORRENTIAL RAINFALL IN LOCALIZED AREAS. THIS MAY CAUSE LOW-LYING AND POOR DRAINAGE AREAS TO FLOOD. DRIVERS ARE ADVISED NOT TO DRIVE ACROSS FLOODED ROADS WHERE THE DEPTH OF THE WATER CANNOT BE DETERMINED. ...FIRE WEATHER IMPACT... AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 50% OVER THE INTERIOR COUNTIES THIS AFTERNOON. WHILE THESE VALUES ARE NOT CRITICALLY DRY...THEY ARE LOW AND WILL COMBINE WITH CONTINUING DRY CONDITIONS TO CREATE A FIRE THREAT FROM MIDDAY THOUGH LATE AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS WELL...ADDING TO THE FIRE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 250 PM EDT MON JUN 11 2007 FLZ141-111930- COASTAL VOLUSIA COUNTY- 250 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN VOLUSIA COUNTY... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER DAYTONA BEACH INTL SPEEDWAY...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH SPEEDWAY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
The Melbourne radar (KMLB), 127 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were blown down on Indrio Road in Daytona Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42251, 42252.